Illinois, 2018Tornadoes in Illinois, May 15, 2018
May 15, 2018 · NWS LSX · 2 events in 2 counties and zones
As a weak cold front moved southeast across the forecast area, showers and thunderstorms developed. One of the storms produced a landspout tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a weak cold front moved southeast across the forecast area, showers and thunderstorms developed. One of the storms produced a landspout tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 15, 2:45 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, May 15, 2:45 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
345 PM CDT Tue May 15 2018
.SHORT TERM... (Through Late Wednesday Afternoon)
Issued at 344 PM CDT Tue May 15 2018
MCV drifting along the Missouri/Arkansas border is helping to
spark off isolated/widely scattered showers and thunderstorms this
afternoon. Expect this activity to increase in areal coverage a
bit as low-mid clouds move northeast allowing for some stronger
insolation and destabilization of the boundary layer. RAP meso-
analysis is showing up to around 1000-1500 J/Kg MLCAPE this
afternoon/evening before sunset, so a few stronger storms with
gusty winds and some hail are possible. Should see convection
diminish after sunset. The MCV will continue moving east tonight
and a weak cold front will drift through the forecast area. Looks
MOS guidance and forecast soundings are showing stratus and
possibly some fog in vicinity of the front as it moves
through...much like what occurred over Iowa last night. The
lingering cloud cover on Wednesday will probably keep temperatures
down in the upper 70s and low 80s. Most guidance is also hinting
at some diurnal convection across southeast Missouri into southern
Illinois.
Carney
.LONG TERM... (Wednesday Night through Next Tuesday)
Issued at 344 PM CDT Tue May 15 2018
A broad trof of low pressure that's currently over the northeast
Gulf will get pulled up into the mean mid-latitude flow over the
Lower and Mid Mississippi Valley on Thursday and an upper ridge
will build up north of it across the Upper Midwest. This will
create a quasi-rex block over the Central U.S. which will clog up
the pattern for the latter half of the week and into the weekend.
Our area should be on the western side of the trof over the Mid
Mississippi Valley in northwest flow aloft. There could be some
diurnal convection Thursday and Friday afternoon, but nothing
organized looks likely.
The pattern breaks Saturday night and becomes more zonal by
Saturday/Saturday night. Medium range guidance brings another
shortwave and front into the Mississippi Valley Saturday
night/Sunday and pushes the front south through our forecast area
Sunday afternoon/evening. Should see some precipitation along and
ahead of the front...primarily Saturday night into Sunday.
Temperatures through the period continue above normal with highs
mainly in the 80s and lows in the upper 50s to low and mid 60s.
Carney
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1246 PM CDT Tue May 15 2018
Variable flight conditions are expected across the area through
Wednesday morning. An upper level disturbance is moving across
Missouri into Illinois. A few showers are are moving across the
forecast area...and the areal coverage is expected to increase
this afternoon into the evening due to daytime heating. Some of
the showers will probably grow into thunderstorms as well. Expect
generally VFR conditions this afternoon and evening, but there are
some lower clouds moving south through central Illinois and
northeast Missouri. Additionally, any showers or storms that
affect the area will be capable of producing MVFR/IFR flight
conditions.
A weak cold front is drifting through the area. A band of
MVFR/IFR ceilings is likely to form north of the front tonight
and affect parts of central, southeast, and east central Missouri
as well as southwest Illinois early Wednesday morning. Lower
ceilings will probably last until at least 16-18Z.
SPECIFICS FOR KSTL:
Expect VFR flight conditions to prevail at Lambert through this
afternoon into tonight. Showers will continue to move near the
airport through the afternoon into the evening...and there might
be a thunderstorm as well...though this is less likely. MVFR
ceilings are likely to form north of a weak cold front which is
passing through the region at this time. There is also a
possibility that the ceilings could drop to IFR before daybreak.
Low flight conditions will likely prevail until late morning or
early afternoon.
Carney
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 65 82 65 84 / 40 20 10 20
Quincy 58 80 59 83 / 30 10 5 5
Columbia 62 80 61 83 / 30 10 5 10
Jefferson City 63 81 61 84 / 20 10 5 10
Salem 65 81 63 82 / 40 30 20 20
Farmington 63 79 62 82 / 20 40 20 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, May 15, 2:48 PM CST, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
348 PM CDT Tue May 15 2018
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
347 PM CDT Tue May 15 2018
This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight
There is a chance for thunderstorms across the entire area this
tonight...primarily during the evening. A few storms could be
strong to severe...mainly across parts of south central Illinois.
Hail up to 1 inch and gusty winds are the primary threats from
these storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
There is a chance for thunderstorms for parts of the area each
day through Sunday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be needed.
Carney
In the hours before
Local storm report, May 15, 1:07 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND DMG FARMINGTON 37.78N 90.43W
05/14/2018 ST. FRANCOIS MO BROADCAST MEDIA
LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
RADAR. TWITTER REPORT.
0720 PM TSTM WND DMG 1 S CALIFORNIA 38.62N 92.57W
05/14/2018 MONITEAU MO 911 CALL CENTER
NUMEROUS REPORTS OF TREES AND POWER LINES
DOWN.
0656 PM TSTM WND DMG AVISTON 38.61N 89.61W
05/14/2018 CLINTON IL PUBLIC
LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
RADAR. FACEBOOK REPORT.
0655 PM TSTM WND DMG NEW BADEN 38.54N 89.70W
05/14/2018 CLINTON IL PUBLIC
SEVERAL LARGE TREE LIMBS DOWN. TIME
ESTIMATED FROM RADAR. FACEBOOK REPORT.
0652 PM TSTM WND GST 1 ENE SCOTT AFB 38.55N 89.84W
05/14/2018 M51 MPH ST. CLAIR IL PUBLIC
MEASURED AT KBLV.
0651 PM TSTM WND GST FREEBURG 38.43N 89.91W
05/14/2018 M44 MPH ST. CLAIR IL EMERGENCY MNGR
0644 PM TSTM WND DMG WATERLOO 38.33N 90.16W
05/14/2018 MONROE IL EMERGENCY MNGR
NUMEROUS TREES, TREE LIMBS AND POWER LINES
BLOWN DOWN AROUND TOWN. ONE TREE WAS 18
INCHES IN DIAMETER AND SNAPPED OFF AT GROUND
LEVEL TAKING DOWN NEARBY POWER LINES.
0640 PM TSTM WND DMG STEELVILLE 37.97N 91.35W
05/14/2018 CRAWFORD MO LAW ENFORCEMENT
SEVERAL TREE LIMBS DOWN FALLING ON POWER
LINES.
0635 PM TSTM WND DMG 2 SE SWANSEA 38.51N 89.96W
05/14/2018 ST. CLAIR IL EMERGENCY MNGR
NUMEROUS LARGE TREE LIMBS BLOWN DOWN ON THE
EAST SIDE OF BELLEVILLE.
0634 PM TSTM WND GST 1 NE CAHOKIA 38.57N 90.16W
05/14/2018 M61 MPH ST. CLAIR IL ASOS
AT ST. LOUIS DOWNTOWN PARKS AIRPORT.
0633 PM TSTM WND GST 7 SW STEELVILLE 37.97N 91.36W
05/14/2018 M44 MPH CRAWFORD MO TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
STEELVILLE. TIME ESTIMATED FROM RADAR.
FACEBOOK REPORT.
0633 PM TSTM WND GST 6 N COOK STATION 37.90N 91.45W
05/14/2018 M44 MPH CRAWFORD MO TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. FACEBOOK REPORT.
0630 PM TSTM WND DMG 1 ESE COLUMBIA 38.45N 90.20W
05/14/2018 MONROE IL EMERGENCY MNGR
NUMEROUS TREES, TREE LIMBS AND POWER LINES
BLOWN DOWN AROUND TOWN.
0629 PM TSTM WND DMG FAIRVIEW HEIGHTS 38.60N 90.01W
05/14/2018 ST. CLAIR IL LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN BLOCKING
ROADWAYS IN FAIRVIEW HEIGHTS. CORRECTING
TIME OF EVENT.
0629 PM TSTM WND DMG 2 ENE FOUNTAIN 38.37N 90.26W
05/14/2018 MONROE IL EMERGENCY MNGR
LARGE TREE BLOWN DOWN ONTO HH RD BLOCKING IT
NEAR INTERSECTION WITH BLUFF ROAD.
0628 PM TSTM WND GST 1 WNW KIMMSWICK 38.37N 90.37W
05/14/2018 E55 MPH JEFFERSON MO PUBLIC
MEASURED WIND GUST OF 55 MPH AT IMPERIAL,
MO.
0625 PM TSTM WND DMG COLLINSVILLE 38.68N 90.00W
05/14/2018 MADISON IL BROADCAST MEDIA
LARGE TREE LIMBS DOWN ON HOUSE AND CAR.
0624 PM TSTM WND GST 1 ENE GLEN CARBON 38.77N 89.95W
05/14/2018 M65 MPH MADISON IL PUBLIC
TIME ESTIMATED FROM RADAR. FACEBOOK REPORT.
0623 PM TSTM WND DMG EDWARDSVILLE 38.80N 89.97W
05/14/2018 MADISON IL PUBLIC
NUMEROUS TREE LIMBS DOWN. TIME ESTIMATED
FROM RADAR. FACEBOOK REPORT.
0620 PM TSTM WND DMG 1 E PONTOON BEACH 38.73N 90.03W
05/14/2018 MADISON IL PUBLIC
LARGE SECTION OF TREE DOWN ON SHED OFF OF IL
ROUTE 162. TIME ESTIMATED FROM RADAR.
TWITTER REPORT.
0616 PM TSTM WND DMG BUNKER HILL 39.04N 89.95W
05/14/2018 MACOUPIN IL LAW ENFORCEMENT
POWER LINES WERE BLOWN DOWN AROUND TOWN.
0614 PM TSTM WND DMG GRANITE CITY 38.72N 90.13W
05/14/2018 MADISON IL LAW ENFORCEMENT
NUMEROUS TREES, TREE LIMBS AND POWER LINES
BLOWN DOWN AROUND TOWN.
0612 PM TSTM WND DMG VERSAILLES 39.89N 90.66W
05/14/2018 BROWN IL TRAINED SPOTTER
TWO LARGE TREES BLOWN DOWN.
0610 PM TSTM WND DMG FOSTERBURG 38.97N 90.08W
05/14/2018 MADISON IL AMATEUR RADIO
SEVERAL LARGE TREE LIMBS BLOWN DOWN AROUND
TOWN. A FEW OF THE LIMBS ARE BLOCKING ROADS.
0606 PM TSTM WND DMG 2 ESE JENNINGS 38.72N 90.23W
05/14/2018 ST. LOUIS CITY MO FIRE DEPT/RESCUE
LARGE TREE BLOWN DOWN ON GAST PLACE. TOOK
SOME POWER LINES DOWN AS WELL.
0601 PM TSTM WND DMG GODFREY 38.97N 90.19W
05/14/2018 MADISON IL LAW ENFORCEMENT
NUMEROUS TREES, TREE LIMBS AND POWER LINES
BLOWN DOWN AROUND TOWN.
0557 PM TSTM WND DMG GREENFIELD 39.35N 90.21W
05/14/2018 GREENE IL LAW ENFORCEMENT
SEVERAL LARGE TREE LIMBS DOWN ON ILLINOIS
ROUTE 267.
0551 PM TSTM WND DMG 3 N HAZELWOOD 38.81N 90.37W
05/14/2018 ST. LOUIS MO BROADCAST MEDIA
THREE FOOT DIAMETER TREE BLOWN DOWN ONTO
CHARBONIER ROAD NEAR INTERSECTION WITH BLUFF
PARKS DRIVE. IT FELL ONTO MOVING CAR, BUT NO
INJURIES REPORTED.
0551 PM TSTM WND GST 3 NNE ORCHARD FARMS 38.93N 90.43W
05/14/2018 M58 MPH ST. CHARLES MO ASOS
ST. CHARLES SMARTT FIELD.
0550 PM TSTM WND DMG 2 N LIBERTY 39.91N 91.11W
05/14/2018 ADAMS IL PUBLIC
POWER LINE DOWN NEAR LIBERTY, IL.
0545 PM TSTM WND DMG BAYLIS 39.73N 90.91W
05/14/2018 PIKE IL LAW ENFORCEMENT
TREES DOWN ACROSS THE ROAD.
0545 PM TSTM WND DMG GRIGGSVILLE 39.71N 90.73W
05/14/2018 PIKE IL LAW ENFORCEMENT
POWER LINES DOWN.
0542 PM TSTM WND DMG WELDON SPRING 38.72N 90.65W
05/14/2018 ST. CHARLES MO PUBLIC
LARGE TREE LIMB DOWN. TIME ESTIMATED FROM
RADAR. FACEBOOK REPORT.
0540 PM TSTM WND DMG 2 N SAINT CHARLES 38.82N 90.52W
05/14/2018 ST. CHARLES MO PUBLIC
LARGE TREE LIMB DOWN NEAR 370 AND ELM STREET
ROAD. TIME ESTIMATED FROM RADAR. FACEBOOK
REPORT.
0539 PM TSTM WND GST 4 NNW ORCHARD FARMS 38.93N 90.48W
05/14/2018 M57 MPH ST. CHARLES MO TRAINED SPOTTER
OUTFLOW WINDS AHEAD OF STORMS AS THEY MOVED
THROUGH POLESTAR MARINA.
0535 PM TSTM WND DMG 1 S PITTSFIELD 39.59N 90.81W
05/14/2018 PIKE IL LAW ENFORCEMENT
SEVERAL REPORTS OF TREES AND LIMBS DOWN
SOUTH OF PITTSFIELD.
0525 PM TSTM WND DMG MOZIER 39.32N 90.76W
05/14/2018 CALHOUN IL LAW ENFORCEMENT
TREE DOWN BLOCKING ROUTE 96 IN MOZIER, IL.
0525 PM TSTM WND DMG HARDIN 39.16N 90.62W
05/14/2018 CALHOUN IL TRAINED SPOTTER
TREES DOWN ON WEST SIDE OF HARDIN.
0525 PM TSTM WND DMG CLARKSVILLE 39.38N 90.91W
05/14/2018 PIKE MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN NEAR HIGHWAY W IN
CLARKSVILLE.
0525 PM TSTM WND GST OLD MONROE 38.93N 90.75W
05/14/2018 M54 MPH LINCOLN MO TRAINED SPOTTER
0520 PM TSTM WND DMG HULL 39.71N 91.21W
05/14/2018 PIKE IL LAW ENFORCEMENT
TREE DOWN ACROSS THE ROAD.
0515 PM TSTM WND DMG LOUISIANA 39.46N 91.05W
05/14/2018 PIKE MO PUBLIC
TREES DOWN ALONG MAIN STREET IN LOUISIANA.
0515 PM TSTM WND DMG 1 SE PAYNESVILLE 39.25N 90.88W
05/14/2018 PIKE MO UTILITY COMPANY
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
SE PAYNESVILLE. POWER LINE DOWN.
0510 PM TSTM WND DMG 2 S CLARKSVILLE 39.34N 90.90W
05/14/2018 PIKE MO UTILITY COMPANY
POWER LINE DOWN.
0505 PM TSTM WND DMG 1 ESE QUINCY 39.93N 91.38W
05/14/2018 ADAMS IL BROADCAST MEDIA
LARGE TREE BLOWN DOWN AT 24TH STREET AND
MAINE STREET.
0505 PM TSTM WND DMG SILEX 39.13N 91.06W
05/14/2018 LINCOLN MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN SILEX.
0502 PM TSTM WND DMG TROY 38.98N 90.98W
05/14/2018 LINCOLN MO PUBLIC
FEW LARGE TREE LIMBS DOWN. TIME ESTIMATED
FROM RADAR. FACEBOOK REPORT.
0500 PM TSTM WND DMG 3 WNW SPAULDING 39.63N 91.58W
05/14/2018 RALLS MO LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG STATE ROUTE DD.
0500 PM TSTM WND DMG 3 SSE HANNIBAL 39.67N 91.37W
05/14/2018 RALLS MO LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY O SOUTH OF
HANNIBAL.
0500 PM TSTM WND DMG 2 NE CYRENE 39.30N 91.09W
05/14/2018 PIKE MO UTILITY COMPANY
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
NE CYRENE. POWER POLE AND LINES DOWN.
0500 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
05/14/2018 MARION MO LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN THROUGHOUT
HANNIBAL.
0500 PM TSTM WND DMG RENSSELAER 39.67N 91.55W
05/14/2018 RALLS MO TRAINED SPOTTER
LARGE TREE HAD TOP PORTION SNAPPED OFF ABOUT
30 FEET UP. NO OTHER DAMAGE NOTICED AT THIS
TIME.
0500 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
05/14/2018 MARION MO PUBLIC
LARGE TREE LIMBS REPORTED DOWN ON 2 PARKED
CARS IN HANNIBAL.
0455 PM TSTM WND DMG 5 SSW WILLIAMSBURG 38.85N 91.75W
05/14/2018 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN BLOCKING NORTHBOUND TRAFFIC ALONG
MISSOURI STATE HWY D NEAR YUCATAN.
0455 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.45W
05/14/2018 M60 MPH MARION MO AWOS
AT HANNIBAL REGIONAL AIRPORT.
0455 PM TSTM WND DMG 3 W HANNIBAL 39.70N 91.44W
05/14/2018 MARION MO PUBLIC
TREES DOWN NEAR HIGHWAY MM AND COUNTY ROUTE
406.
0450 PM TSTM WND DMG 1 S FULTON 38.84N 91.95W
05/14/2018 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN ALONG STATE ROUTE C IN FULTON, MO.
0443 PM TSTM WND GST VANDALIA 39.31N 91.49W
05/14/2018 E60 MPH AUDRAIN MO AMATEUR RADIO
NO DAMAGE REPORTED SO FAR.
0443 PM TSTM WND DMG 5 ESE KINGDOM CITY 38.92N 91.85W
05/14/2018 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN ALONG STATE ROUTE Z NEAR CALWOOD.
0441 PM TSTM WND DMG BELLFLOWER 39.00N 91.35W
05/14/2018 MONTGOMERY MO TRAINED SPOTTER
TREES BLOWN DOWN AS WELL AS POWER LINES.
POLE BARN BLOWN DOWN AND SOME ROOF DAMAGE.
0441 PM HAIL 4 E NEW BLOOMFIELD 38.72N 92.01W
05/14/2018 E2.50 INCH CALLAWAY MO BROADCAST MEDIA
VIA TWITTER...KRCG...FROM VIEWER NEAR DIXIE,
MO.
0433 PM TSTM WND DMG 6 SE FARBER 39.20N 91.50W
05/14/2018 AUDRAIN MO AMATEUR RADIO
3 TO 5 INCH TREE LIMBS BLOWN ONTO
INTERSECTION OF HIGHWAYS W AND K. ALSO, A 15
INCH DIAMETER DEAD TREE WAS BLOWN OVER IN
THIS LOCATION.
0433 PM TSTM WND DMG 4 S VANDALIA 39.25N 91.48W
05/14/2018 AUDRAIN MO AMATEUR RADIO
TWO 12 INCH DIAMETER TREE LIMBS BLOWN DOWN
ON TO COUNTY ROAD 532 NEAR HIGHWAY W.
0430 PM TSTM WND GST MONTGOMERY CITY 38.98N 91.51W
05/14/2018 E60 MPH MONTGOMERY MO AMATEUR RADIO
NO DAMAGE REPORTED SO FAR.
0420 PM TSTM WND DMG AUXVASSE 39.02N 91.89W
05/14/2018 CALLAWAY MO LAW ENFORCEMENT
TREE DOWN ALONG COUNTY ROAD 262.
0415 PM TSTM WND GST 2 E VANDIVER 39.16N 91.82W
05/14/2018 M63 MPH AUDRAIN MO AWOS
MEXICO AIRPORT...KMYJ.
0411 PM TSTM WND DMG MEXICO 39.17N 91.88W
05/14/2018 AUDRAIN MO EMERGENCY MNGR
LARGE TREE BLOWN DOWN, TOOK LINES DOWN AS
WELL. CHURCH ROOF NEARBY SUSTAINED MINOR
ROOF DAMAGE FROM WINDS.
0410 PM TSTM WND DMG 1 NE HATTON 39.03N 92.02W
05/14/2018 CALLAWAY MO LAW ENFORCEMENT
NEW BUILDING COLLAPSED AT BLACK MARKET ARMS
NEAR HATTON, MO.
0406 PM TSTM WND GST 2 E VANDIVER 39.16N 91.82W
05/14/2018 M61 MPH AUDRAIN MO PUBLIC
MEASURED AT THE MEXICO MO AWOS (KMYJ).
0358 PM TSTM WND DMG HATTON 39.03N 92.03W
05/14/2018 CALLAWAY MO PUBLIC
SEVERAL LARGE TREES AND LIMBS DOWN. TIME
ESTIMATED FROM RADAR. FACEBOOK REPORT.
0358 PM TSTM WND DMG 3 ENE COLUMBIA 38.96N 92.27W
05/14/2018 BOONE MO BROADCAST MEDIA
MOBILE HOME SUSTAINED MODERATE ROOF DAMAGE
IN THE 4200 BLOCK OF CLARK LANE.
0358 PM TSTM WND DMG HATTON 39.03N 92.03W
05/14/2018 CALLAWAY MO PUBLIC
TREE UPROOTED, FARM OUTBUILDING COLLAPSED,
ROOF/PORCH STRUCTURAL DAMAGE. TIME ESTIMATED
FROM RADAR. FACEBOOK REPORT.
0357 PM TSTM WND DMG 2 WNW COLUMBIA 38.96N 92.36W
05/14/2018 BOONE MO BROADCAST MEDIA
LARGE SECTION OF A LARGE TREE BLOWN DOWN
ACROSS FROM WEST MIDDLE SCHOOL. THREE
UNOCCUPIED VEHICLES SUSTAINED DAMAGE FROM
THE LARGE SECTION OF TREE.
0355 PM TSTM WND DMG HALLSVILLE 39.12N 92.22W
05/14/2018 BOONE MO LAW ENFORCEMENT
TREE FELL INTO TRANSFORMER NEAR HALLSVILLE,
MO, KNOCKING OUT POWER TO MUCH OF THE
COMMUNITY.
0352 PM TSTM WND DMG 4 NNE MURRY 39.10N 92.13W
05/14/2018 BOONE MO PUBLIC
12-FOOT EMPTY GRAIN RING COLLAPSED ON ONE
SIDE. TIME ESTIMATED FROM RADAR. FACEBOOK
REPORT.
0343 PM TSTM WND GST 1 N COLUMBIA 38.97N 92.33W
05/14/2018 M47 MPH BOONE MO BROADCAST MEDIA
&&Special weather statement, May 15, 2:49 PM CST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service St Louis MO
349 PM CDT TUE MAY 15 2018
ILZ059-152130-
Macoupin IL-
349 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACOUPIN COUNTY UNTIL
430 PM CDT...
At 349 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, moving south at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Palmyra, Nilwood, Modesto, Hettick, Standard City and Scottville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3932 8979 3928 9015 3952 9015 3952 8981
TIME...MOT...LOC 2049Z 355DEG 6KT 3946 9002
Glass
Special weather statement, May 15, 3:07 PM CST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service St Louis MO
407 PM CDT TUE MAY 15 2018
MOZ018-152145-
Knox MO-
407 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX COUNTY UNTIL
445 PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brashear, moving southeast at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hurdland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4009 9213 4005 9227 4005 9234 4023 9235
4026 9227
TIME...MOT...LOC 2107Z 324DEG 10KT 4015 9236
GlassLocal storm report, May 15, 3:47 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL HURDLAND 40.15N 92.30W
05/15/2018 M0.25 INCH KNOX MO TRAINED SPOTTER
PEA SIZE HAIL WAS ACCOMPANIED BY VERY HEAVY
RAIN AND WINDS GUSTING 25-30 MPH.
&&
JAMSpecial weather statement, May 15, 4:08 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service St Louis MO
508 PM CDT TUE MAY 15 2018
MOZ018-019-026-027-152300-
Marion MO-Knox MO-Lewis MO-Shelby MO-
508 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX...NORTHWESTERN
MARION...NORTHEASTERN SHELBY AND LEWIS COUNTIES UNTIL 600 PM CDT...
At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knox City, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Canton, La Belle, Lewistown, Ewing, Knox City, Maywood, Plevna,
Steffenville, Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3994 9218 4020 9214 4020 9151 3984 9159
TIME...MOT...LOC 2208Z 280DEG 23KT 4006 9205
GKS
Local storm report, May 15, 4:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL STEFFENVILLE 39.97N 91.88W
05/15/2018 M1.00 INCH LEWIS MO TRAINED SPOTTER
SPOTTER STATED HAIL WAS THE SIZE OF QUARTERS
FOR ABOUT FIVE MINUTES. IT NEVER GOT QUITE
AS BIG AS GOLF BALLS. HAIL CONTINUED TO
FALL, RANGING FROM PEA SIZE TO NICKEL SIZE.
&&
JAMTornado, Greene
- When
- May 15, 5:21 PM CST to 5:22 PM CST
- Where
- Greene County, 3.54 mi SW of Hillview to 4.2 mi SW of Hillview
- Rating
- EF0
- Path length
- 0.69 mi
- Path width
- 50 yd
- Continued into
- Pike, Il (LSX)
- Reported by
- Public
- Coordinates
- 39.419, -90.603
A landspout tornado developed on the intersection of two outflow boundaries in extreme western Greene County Illinois, approximately 3 miles south southeast of Pearl, Illinois. The weak landspout tornado was very visible and numerous photos and videos were taken as it slowly moved west-southwest across the Illinois River into Pike County, Illinois. Based on the photographs and videos provided to the NWS, the tornado appeared to be no more than 50 yard wide and on the ground for roughly one mile crossing open farm fields and diminishing as a waterspout on the Illinois River. The landspout was rated EF0 in Greene County with a path length of 0.69 miles and max path width of 50 yards.
Tornado, Pike
- When
- May 15, 5:22 PM CST to 5:23 PM CST
- Where
- Pike County, 1.36 mi NE of Beecreek to 1.22 mi NNE of Beecreek
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 50 yd
- Reported by
- Public
- Coordinates
- 39.416, -90.615
A landspout tornado developed on the intersection of two outflow boundaries in extreme western Greene County Illinois, approximately 3 miles south southeast of Pearl, Illinois. The weak landspout tornado was very visible and numerous photos and videos were taken as it slowly moved west-southwest across the Illinois River into Pike County, Illinois. Based on the photographs and videos provided to the NWS, the tornado appeared to be no more than 50 yard wide and on the ground for roughly one mile crossing open farm fields and diminishing as a waterspout on the Illinois River. The landspout was rated EF0 in Pike County with a path length of 0.17 miles and max path width of 50 yards. Overall the landspout was rated EF0 with a path length of 0.86 miles and a max path width of 50 yards.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, May 15, 20183 deaths · 1 injured · $778,000 · EF2 · 57 events
- Tornadoes and Hail in Connecticut, May 15, 20182 deaths · 3 injured · $494,000 · EF1 · 40 events
- Flash Flooding and Flooding in Maryland, May 15 to 17, 2018$49 million · 24 events
- Heat in Louisiana, May 15, 20181 death · 1 event
- Hail and Damaging Winds in Pennsylvania, May 15, 2018$344,000 · 1.25 in hail · 58 events
- Tornado and Hail in Pennsylvania, May 15, 2018$434,000 · EF1 · 26 events
- Hail and Damaging Winds in Texas, May 15, 2018$578,000 · 2.75 in hail · 26 events
- Tornadoes and Hail in Connecticut, May 15, 2018$349,000 · EF1 · 10 events
- Damaging Winds in New Jersey, May 15, 20183 injured · $122,000 · 70 kt wind · 30 events
- Tornado and Hail in Illinois, May 15, 2018$618,000 · EF0 · 15 events
- Hail and Damaging Winds in Connecticut, May 15, 2018$165,000 · 2.5 in hail · 14 events
- Tornadoes and Hail in New York, May 15, 2018EF1 · 41 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758281, 758282.